Tennessee, 2007Hail and Damaging Winds in Tennessee, July 25, 2007
July 25, 2007 · NWS MRX · 12 events in 8 counties and zones
An unusually strong (for July) upper trough formed over the Eastern Great Lakes and Upper Ohio Valley creating cold temperatures aloft. A meso-scale convective complex developed in this environment across Kentucky during the morning and advanced southeast into the MRX CWFA by afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually strong (for July) upper trough formed over the Eastern Great Lakes and Upper Ohio Valley creating cold temperatures aloft. A meso-scale convective complex developed in this environment across Kentucky during the morning and advanced southeast into the MRX CWFA by afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 25, 8:20 AM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 8:20 AM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 AM EDT WED JUL 25 2007
.DISCUSSION...FORECAST LOOKS BASICALLY IN GOOD SHAPE FOR TODAY WITH
LIKELY POPS OVER THE NRN TWO-THIRDS OF THE AREA. HOWEVER...WILL
MAKE SLIGHT POP ADJUSTMENTS BASED ON LATEST SATELLITE AND RADAR
TRENDS...WHICH SUPPORTS A LITTLE HIGHER POPS FOR SW VA OVER THE NEXT
FEW HOURS (REST OF THE MORNING).
WILL FRESHEN FORECAST GRIDS BASED ON LATEST OBSERVATIONS AND ADJUST
MAX TEMPS IF NEEDED. WILL UPDATE ZFPMRX TO REMOVE PATCHY MORNING
FOG AS WELL.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TG
Hazardous weather outlook, Jul 25, 6:00 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 AM EDT WED JUL 25 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED.
SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Rhea
- When
- July 25, 2:05 PM EST
- Where
- Rhea County, 0.89 mi SE of Spring City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.691, -84.859
A few trees were reported down across the north half of the county.
Hail, Bledsoe
- When
- July 25, 1:19 PM CST
- Where
- Bledsoe County, 0.69 mi N of Pikeville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.610, -85.200
Quarter size hail fell on Dayton Mountain.
Thunderstorm Wind, Jefferson
- When
- July 25, 2:28 PM EST
- Where
- Jefferson County, Dandridge
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 36.020, -83.420
Three trees were reported down on Cherokee Drive in Dandridge. At the same residence, penny sized hail was reported along with a measured wind speed of 63 mph.
Thunderstorm Wind, Jefferson
- When
- July 25, 2:30 PM EST
- Where
- Jefferson County, Dandridge
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.020, -83.420
A few trees and power lines were reported down in the Dandridge vicinity.
Hail, Cocke
- When
- July 25, 2:55 PM EST
- Where
- Cocke County, 0.89 mi SW of Northport
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.960, -83.190
Penny size hail on highway 25/70 in Newport.
Thunderstorm Wind, Rhea
- When
- July 25, 3:00 PM EST
- Where
- Rhea County, 0.89 mi SE of Morgantown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.490, -85.010
Trees were reported down across the south half of the county.
Thunderstorm Wind, Bledsoe
- When
- July 25, 2:03 PM CST
- Where
- Bledsoe County, 0.69 mi N of Pikeville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.610, -85.200
A few trees were reported down in the Nine Mile vicinity.
Thunderstorm Wind, Hamilton
- When
- July 25, 3:46 PM EST
- Where
- Hamilton County, 1.38 mi S of Rathburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.260, -85.170
One tree was reported down across a rail road track in Soddy-Daisy.
Thunderstorm Wind, Marion
- When
- July 25, 3:05 PM CST
- Where
- Marion County, 0.1 mi S of Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.079, -85.630
Numerous trees were reported down across the county.
Thunderstorm Wind, Hamilton
- When
- July 25, 4:05 PM EST
- Where
- Hamilton County, 0.57 mi E of Signal Mtn
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.130, -85.340
Trees and power lines were reported down in Signal Mountain.
Thunderstorm Wind, Monroe
- When
- July 25, 4:43 PM EST
- Where
- Monroe County, 0.56 mi E of Madisonville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.520, -84.360
One tree was reported down on Povo Road near Madisonville.
Thunderstorm Wind, Polk
- When
- July 25, 5:45 PM EST
- Where
- Polk County, 2.82 mi SSE of Reliance
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.140, -84.510
Trees were reported down on Highway 64 between Ocoee and Ducktown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 25, 20071 death · 1 event
- Hail and Damaging Wind in Georgia, July 25 to 26, 2007$551,000 · 0.88 in hail · 10 events
- Flash Flooding in Wyoming, July 25, 2007$585,000 · 5 events
- Hail and Damaging Winds in Tennessee, July 25, 2007$101,000 · 50 kt wind · 5 events
- Flash Flood in Arizona, July 25, 2007$100,000 · 1 event
- Hail and Damaging Wind in Michigan, July 25 to 26, 2007$35,000 · 1 in hail · 4 events
- Flash Flooding and Hail in Utah, July 25, 2007$30,000 · 1 in hail · 6 events
- Flash Flooding in Texas, July 25, 200715 events
- Flash Flooding and Hail in Alabama, July 25, 200752 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, July 25, 20071 in hail · 11 events
- Flash Flood in California, July 25, 2007$15,000 · 1 event
- Flash Flooding and Hail in California, July 25 to 26, 20071 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39924, 39904, 39927, 39929, 39931, 39933, 39907, 39936, 39934, 39939, 39940, 39946.